Help

Patient

Q: In May, my boyfriend and I went on a vacation to San Francisco. We didn't have sex because I was on my period while being on my period I had forgotten to take my pills two days in a row. I doubled up my pills but since they were the placebo ones I was concerned. I was concerned because it was a lot of spotting and not really a period. Being slightly paniced I didn't take my pills for a week ( I didn't have sex that week) and when Sunday came I started my next set of pills. When the three weeks were up and it was time to start my period and I don't get it. Its not July 9th and I'm supposed to start my period and I haven't gotten it yet. Yes, I've had sex since then but it was two weeks ago and we used a condom. Am I pregnant or is my body out of sync?

Doctor

A:   I think it is highly unlikely that you could be pregnant but the only way to know that for sure is to do a pregnancy test. You can do it at home by yourself if you follow the instructions on the pack accurately.
The reason why your periods are delayed is probably because you have been irregular on the pill regimen. Spotting during the placebo pills is common. The one week of placebo pills is so that you have some withdrawal bleed which is generally lighter than your regular period. If you are regular on the pills at times you may not even have a period.There is no need to panic in that case, you just need to start a New pack immediately after the placebo pills are over.
In your present situation,I suggest you just wait for a period for another week and start all over again from day one of your next cycle. If you have any further doubts, I suggest you visit your family planning counselor or doctor and discuss the methods of correct pill usage.

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews